Doctor insights on:
Imodium Causes Constipation
Diarrhea meds: Try not to take meds for diarrhea. Your body is trying to get rid of something - virus, bacteria or toxins and you do not want to keep them in. This is a temporary condition, fortunately. The Imodium (loperamide) will wear off. Meanwhile, drink 6-8 cups of fluid a day, plenty of fiber- fruits, vegetables, and exercise. For most people a bowel movement every 1-2 days is normal. ...Read more
I took Metamucil for constipation..Now it's loose kind of like diarrhea..Should i take imodium ad or diarrhea meds or just wait it out?
None of the above.: If the "diarrhea" is not fulminant--i.e., mostly water accompanied by cramping, don't worry about it. The colon is designed as a "low pressure" environment. The less force needed the better. Metamucil is a "bowel normalizer"--it helps both constipation and diarrhea. Consequently, you can take more metamucil if you want to "firm up" your stools a bit. Having loose stools is not a disease. ...Read more
I have chronic constipation problems and i took imodium due to diarrhea last two days, could there be a problem? Should i not continue imodium?
Dietary intake: It is unclear why you are having diarrhea on top of 'chronic constipation'. Imodium should be fine. For the constipation suggest that you increase the fiber in your diet or take one of the many otc preps to increase the bulk of your stool. You might try eating a cup of unpasteurized yogurt twice a day and by so doing alter your bowel bacteria and the character of your stools. Good luck. ...Read more
Can...: Imodium is an over-the-counter medication used for treatment of diarrhea. It should be used as needed, its use limited and not continued once bowel movements have normalized. By virtue of its constipation effects, Imodium can cause constipation, which in turn can sometimes be associated with low back pain. If symptoms persist despite cessation of imodium, consultation with your dr. Is recommended. ...Read more
I am having lots of mucus in my stool, intermittent diarrhea and constipation and stomach pain. It goes away with Imodium and pepto but returns.
Imodium: Some people are very sensitive to Imodium and it can cause significant constipation and bloating. If you are having bowel irregularity, then it is better to see your physician instead of self medicating with Imodium and laxatives. In addition, at age 45, you may need additional workup. ...Read more
Is it okay to take a laxative after being constipated from taking Imodium? tried Stool softeners, but that didn't work.
I took imodium ad and I am very constipated. I have taken milk of magnesia and tried a suppository. No luck. Is a mineral oil enema safe to try ?
?diet: Imodium was presumably for diarrhea. It works by blocking the normal messages that proceed from the lower brain computer to the bowel. One message orders the bowel to stop peristalsis (wave like bowel action) while the other message causes it to accelerate causing irritable bowel syndrome. Lousy diet is by far the commonest cause, particularly sugar ajnd sweeteners. ...Read more
- Talk to a doctor live online for free
- Does almond milk cause constipation?
- Can constipation cause dizziness?
- Does red wine cause constipation?
- Ask a doctor a question free online
- Can a stomach virus cause constipation?
- Does gas x cause constipation?
- Can constipation cause vaginal bleeding?
- Can constipation cause kidney pain?
- Talk to a gastroenterologist online